# SDR 2009FA0000098

- Difficulty date: February 23, 2009
- Submitted: February 23, 2009
- Operation: General aviation
- Aircraft: N144AW
- Make and model: Beech 400A
- Aircraft serial: RK19
- Aircraft time: 9,178 hours, 9,173 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Misrepaired
- Location: Cabin Lights
- Stage of operation: IN
- How discovered: C
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING TROUBLESHOOTING OF INOPERATIVE CABIN COLD CATHODE ("FLUORESCENT") LIGHTING SYS, FOUND SEVERAL INCORRECT STANDARD BUTT SPLICE TYPE CONNECTORS IN HIGH VOLTAGE WIRING SPLICES. MFG COMMUNIQUÉ NR 28 AND OTHERS REFER TO THIS SUBJECT. HAVE PREVIOUSLY FOUND INCORRECT SPLICES DESIGNED FOR LOW VOLTAGE DC WHEN USED IN SHIELDED HIGH VOLTAGE AC WIRING TO MELT OR OVERHEAT AND CAUSE MINOR FIRES ABOVE THE HEADLINER AREA AND/OR CABIN SMOKE. RECOMMEND MFG ADD SPECIFIC WIRE SPLICE REPAIR INFORMATION TO THE APPLICABLE SECTION OF THE MM AND POSSIBLY ISSUE A ONE-TIME MANDATORY SB TO VERIFY CORRECT WIRING SPLICES INSTALLED IN CABIN LIGHTING HIGH VOLTAGE AC WIRING. INCORRECT REPAIRS SEEM TO OCCUR MORE FREQUENTLY WHEN INTERIOR REFURBISHMENT OR REPAIRS ARE ACCOMPLISHED BY FACILITIES OR PERSONNEL UNFAMILIAR WITH SYS REPAIR WIRING USING COMMON SHOP MATERIALS.
